RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy MIAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Tr. Mat. Inst. Steklova, 2003, Volume 242, Pages 7–22 (Mi tm402)  

On Prime Quaternions, Hurwitz Relations, and a New Operation of Group Extension

S. I. Adiana, F. Grunevaldb, J. Mennickec

a Steklov Mathematical Institute, Russian Academy of Sciences
b Heinrich-Heine-Universität Düsseldorf
c Bielefeld University

Abstract: We study the Hurwitz relations that occur in the multiplicative group of Hamilton quaternions with rational coefficients. These relations arise for pairs of primary prime quaternions with prime norms $p$ and $q$. There are two permutation groups associated to the Hurwitz relations. We prove that these permutation groups are isomorphic to the groups $PSL(2,q)$, $PGL(2,q)$, $PSL(2,p)$, or $PGL(2,p)$. We also introduce a new extension operation for groups based on Hurwitz-type relations. The extension of a given finitely presented group $G$ uses a system of the so-called semistable letters, which are a generalization of the notion of stable letters introduced earlier by P. S. Novikov. The extensio $H$ of a given group $G$ is obtained by adding new generators and relations that satisfy the so-called normality condition. The extended group has a decidable word problem and a decidable conjugacy problem if the same problems are decidable for the given basic group.

Full text: PDF file (243 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2003, 242, 3–17

Bibliographic databases:

Document Type: Article
UDC: 512
Received in September 2002

Citation: S. I. Adian, F. Grunevald, J. Mennicke, “On Prime Quaternions, Hurwitz Relations, and a New Operation of Group Extension”, Mathematical logic and algebra, Collected papers. Dedicated to the 100th birthday of academician Petr Sergeevich Novikov, Tr. Mat. Inst. Steklova, 242, Nauka, MAIK Nauka/Inteperiodika, M., 2003, 7–22; Proc. Steklov Inst. Math., 242 (2003), 3–17

Citation in format AMSBIB
\Bibitem{AdiGruMen03}
\by S.~I.~Adian, F.~Grunevald, J.~Mennicke
\paper On Prime Quaternions, Hurwitz Relations, and a~New Operation of Group Extension
\inbook Mathematical logic and algebra
\bookinfo Collected papers. Dedicated to the 100th birthday of academician Petr Sergeevich Novikov
\serial Tr. Mat. Inst. Steklova
\yr 2003
\vol 242
\pages 7--22
\publ Nauka, MAIK Nauka/Inteperiodika
\publaddr M.
\mathnet{http://mi.mathnet.ru/tm402}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2054482}
\zmath{https://zbmath.org/?q=an:1113.20030}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2003
\vol 242
\pages 3--17


Linking options:
  • http://mi.mathnet.ru/eng/tm402
  • http://mi.mathnet.ru/eng/tm/v242/p7

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  •    . . .  Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:401
    Full text:97
    References:30

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019